Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 217, NWS Hastings, NE

July 5, 2011Clay County, Hamilton County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 5, 2011, 5:58 PM CDT for Clay County, Hamilton County, Nebraska. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 5:58 PM CDT (22:58 UTC)
Expired
Jul 5, 2011, 6:30 PM CDT
In force
32 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Clay County, NE, Hamilton County, NE

The radar

The Grand Island radar (KUEX), 61 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 6:04 PM CDTHAIL 0.885 N Giltner, NEHAIL LASTED ABOUT 10 TO 15 MINUTES AND RANGED FROM PEA TO NICKEL SIZE.
Jul 5, 6:05 PM CDTHAIL 1.757 Ne Giltner, NE
Jul 5, 6:16 PM CDTHAIL 0.53 Ne Giltner, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 4:47 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KGID 052258
SVRGID
NEC035-081-052330-
/O.NEW.KGID.SV.W.0217.110705T2258Z-110705T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
558 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 630 PM CDT

* AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PHILLIPS...OR 12 MILES SOUTHEAST OF GRAND
  ISLAND...AND MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GILTNER AND AURORA AROUND 620 PM CDT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 318 AND 335.

LOCALLY HEAVY RAIN IN EXCESS OF 1 INCH WILL FALL ALONG INTERSTATE 80 
AND HIGHWAY 34 ACROSS THE REACH OF HAMILTON COUNTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4074 9783 4064 9783 4062 9809 4081 9828
      4087 9828 4091 9817 4091 9805
TIME...MOT...LOC 2258Z 322DEG 8KT 4085 9814
WIND...HAIL <50MPH 1.00IN

$$
2 follow-up statements
556 
WWUS53 KGID 052314
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT TUE JUL 5 2011

NEC035-081-052330-
/O.CON.KGID.SV.W.0217.000000T0000Z-110705T2330Z/
CLAY NE-HAMILTON NE-
614 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HAMILTON AND NORTHEASTERN CLAY COUNTIES UNTIL 630 PM CDT...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR GILTNER...OR 16 MILES SOUTHEAST OF GRAND
ISLAND...MOVING SOUTHEAST AT 20 MPH.

IN ADDITION...NICKEL SIZE HAIL WAS REPORTED 5 MILES NORTH OF GILTNER 
SHORTLY AFTER 6 PM. THIS STORM WILL SLIP SOUTH OF INTERSTATE 80 BY 
620 OR 625 PM. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STOCKHAM AROUND 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4074 9783 4064 9783 4062 9809 4081 9828
      4087 9828 4091 9817 4091 9805
TIME...MOT...LOC 2313Z 314DEG 15KT 4080 9807
WIND...HAIL <50MPH 1.00IN

$$
333 
WWUS53 KGID 052329
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
629 PM CDT TUE JUL 5 2011

NEC035-081-052339-
/O.EXP.KGID.SV.W.0217.000000T0000Z-110705T2330Z/
CLAY NE-HAMILTON NE-
629 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HAMILTON AND
NORTHEASTERN CLAY COUNTIES WILL EXPIRE AT 630 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
SOME DIME TO PENNY SIZE HAIL AND BRIEF HEAVY RAIN IS STILL POSSIBLE 
WITH THIS STORM IN SOUTHERN HAMILTON AND NORTHERN CLAY COUNTIES. 

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM. 

LAT...LON 4074 9783 4064 9783 4062 9809 4081 9828
      4087 9828 4091 9817 4091 9805
TIME...MOT...LOC 2329Z 314DEG 15KT 4075 9801

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
340 PM CDT TUE JUL 5 2011

.SHORT TERM...A QUASI STATIONARY FRONTAL BOUNDARY JUST SOUTH OF
THE NEBRASKA/SOUTH DAKOTA LINE THIS AFTERNOON...IS FINALLY SHOWING
SOME SIGNS OF SAGGING SOUTHWARD THE PAST HOUR. PLENTY OF INSTABILITY
OF AHEAD OF THIS BOUNDARY WITH LITTLE INHIBITION TO SPEAK OF...SHOULD
ALLOW FOR THE DEVELOPMENT OF SOME LOCALLY STRONG TO SEVERE
THUNDERSTORMS NEAR THE BOUNDARY AS IT PROGRESSES SOUTHWARD THROUGH
THE EVENING HOURS. CONVECTION HAS ALREADY BEGUN TO SHOW SOME SIGNS OF
INTENSIFICATION JUST TO THE NORTH OF THE LOCAL AREA THE PAST HALF
HOUR OR SO...AND EXPECT FURTHER ENHANCEMENT AS THE BOUNDARY PUSHES
INTO VERY UNSTABLE AIR TO THE SOUTH. EVENTHOUGH FREEZING LEVELS
ARE RELATIVELY HIGH THIS AFTERNOON...EXPECT SOME POTENTIALLY LARGE
HAIL WITH THE STRONGEST STORMS ALONG WITH VERY GUSTY WINDS. WITH
THIS BOUNDARY EXPECTED TO BE VERY SLOW MOVING AND ADDITIONAL
STORMS EXPECTED TO FIRE UP AND ORGANIZE ALONG THE BOUNDARY TO THE
WEST OF THE LOCAL AREA...EXPECT ACTIVE WEATHER TO PERSIST INTO THE
OVERNIGHT HOURS TONIGHT.

FORECAST FOR WEDNESDAY IS A BIT TRICKY AS IT WILL BE SOMEWHAT
DEPENDENT ON THE EXACT LOCAL OF AFOREMENTIONED FRONTAL BOUNDARY.
WITH THINKING THAT THIS FRONT WILL BE ACROSS CENTRAL OR SOUTHERN
KANSAS BY THE AFTERNOON HOURS WEDNESDAY...KEPT HIGHEST POPS TO THE
SOUTH...ALBEIT SUFFICIENT INSTABILITY AND MOISTURE WILL BE IN
PLACE TO JUSTIFY AT LEAST CHANCE POPS ACROSS THE ENTIRE FORECAST
AREA DURING THE DAY. SHOWER ACTIVITY IS THEN EXPECTED TO INCREASE
AGAIN OVERNIGHT WEDNESDAY INTO EARLY THURSDAY MORNING AS FORCING
FROM THE LOW LEVEL JET SHOULD HELP INCREASE COVERAGE OF STORMS
ACROSS THE LOCAL AREA.

.LONG TERM...THURSDAY THROUGH TUESDAY. ITS JULY AND THE WEATHER WILL
GENERALLY REFLECT THAT. AN UPPER LEVEL RIDGE ACROSS THE SOUTHERN
U.S. WILL GRADUALLY BUILD UPPER HEIGHTS INTO THE REGION THIS WEEKEND.
BY EARLY NEXT WEEK...THE FORECAST AREA IS AGAIN CLOSE ENOUGH TO A
WEAK SOUTHWEST FLOW WHICH MAY BRING A LITTLE BETTER SHOT FOR
RAINFALL.

FIRST...THERE IS PRETTY GOOD UNIFORMITY AMONGST MODELS THURSDAY WILL
SEE LINGERING SHOWERS/ISOLATED THUNDERSTORMS GRADUALLY WORKING
EAST/SOUTHEAST OF THE FORECAST AREA BY MID/LATE AFTERNOON. OVERALL
TIMING IS CONFINED TO THE DAYTIME AREAS...WITH THE BEST SHOT FOR RAIN
IN THE FAR SOUTHEAST FORECAST AREA. WITH THE PRECIPITATION AND CLOUDS
TEMPERATURES WILL HOLD BELOW NORMAL AND IN THE MIDDLE 80S ON
AVERAGE.

UPPER RIDGING INCREASES HEIGHTS SLIGHTLY FRIDAY/SATURDAY...AND THIS WAS
VIEWED AS A DRIER PERIOD THAN PREVIOUSLY FORECAST. ANY STORMS ALONG THE
WESTERN HIGH PLAINS WILL MIGRATE EAST...BUT STRUGGLE TO REACH EVEN
CENTRAL NEBRASKA. HAVE SCALED BACK RAIN CHANCES BOTH FRIDAY AND
SATURDAY. ON LATE SUNDAY...A WEAK SURFACE TROUGH/BOUNDARY MAY
FINALLY MAKE IT FAR ENOUGH EAST AND INTO THE FORECAST AREA AS THE UPPER
FLOW BECOMES A LITTLE MORE SOUTHWESTERLY IN NATURE. THIS THINKING LINGERS
INTO THE MONDAY/TUESDAY...AND SO THERE ARE A LITTLE BETTER...BUT NOT
MUCH BETTER...CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THIS TIME
FRAME. OVERALL...ITS A PRETTY STANDARD EARLY...VERY WARM...GENERALLY
MUGGY EARLY JULY WEEKEND.

AS HEIGHTS RISE...TEMPERATURES WILL BE ON THE RISE AS WELL BY
SATURDAY. TRIPLE DIGIT HEAT WILL BE COMMON AGAIN ACROSS THE SOUTHERN
FORECAST AREA...WITH PLENTY OF 90S ELSEWHERE. TEMPERATURES MAY SLIDE
BACK SOME SOME ACROSS THE NORTHERN FORECAST AS THE SURFACE TROUGH SAGS
INTO NORTHERN AREAS.

&&

.PREV DISCUSSION... /ISSUED 1253 PM CDT TUE JUL 5 2011/

AVIATION...18Z KGRI TAF. A COLD FRONT IS EXPECTED TO SAG
SOUTHWARD OVER THE NEXT FEW HOURS...BRINGING A CHANCE OF A VCTS OR
TSRA TO KGRI BY 05/22Z. TEMPO MVFR CIGS WILL BE POSSIBLE AS THIS
FRONT PASSES BY FROM 05/22Z-06/02Z IN A PASSING TSRA. MAY SEE A
SECOND ROUND OF CONVECTION TOWARDS EARLY MORNING...HOWEVER
CONFIDENCE IS NOT AS HIGH WITH THIS...SO CONTINUED WITH JUST A
PROB 30 GROUP AT THIS TIME. FOR WEDNESDAY...CLOUDY AND
OCCASIONALLY SHOWERY WEATHER IS EXPECTED FOR MUCH OF THE DAY AS
ADDITIONAL CONVECTION ATTEMPTS TO DEVELOP BEHIND THIS EVENINGS
COLD FRONT. WINDS WILL GENERALLY BE LESS THAN 15 KTS THROUGH THE
TIME PERIOD...SHIFTING FROM SOUTHEASTERLY TO MORE EASTERLY THIS
EVENING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

SHORT TERM/AVIATION...ROSSI
LONG TERM...MORITZ
Hazardous weather outlook, Jul 5, 5:47 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT TUE JUL 5 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
547 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP
NEAR A QUASI STATIONARY FRONTAL BOUNDARY THAT WILL GRADUALLY SAG
SOUTH FROM NEBRASKA INTO KANSAS DURING THE EVENING AND OVERNIGHT
HOURS. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE EVENING.
SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO AROUND 70
MPH...HAIL TO THE SIZE OF GOLFBALLS AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK
AREA DURING THE DAY ON WEDNESDAY...SOME OF WHICH MAY BE ON THE
STRONGER SIDE LATE WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING.
LINGERING...NON SEVERE...AND LESS WIDESPREAD THUNDERSTORMS ARE
EXPECTED DURING THE DAY THURSDAY.

A TYPICAL SUMMER PATTERN THEN SETS UP FOR THE REMAINDER OF THE
OUTLOOK PERIOD WITH SMALL CHANCES FOR THUNDERSTORMS FROM FRIDAY
NIGHT THROUGH MONDAY. INITIALLY...THE BEST SHOT FOR ANY LATE
AFTERNOON AND EVENING STORM DEVELOPMENT WILL GENERALLY BE WEST OF
HIGHWAY 281. BY SUNDAY NIGHT AND MONDAY...AN INCREASED RISK FOR
THUNDERSTORMS WILL SLIDE FURTHER SOUTHEAST...AND GENERALLY IMPACT
THE ENTIRE OUTLOOK AREA.

HOT TEMPERATURES OF NEAR 100 DEGREES ARE FORECAST FOR SATURDAY
THROUGH MONDAY ACROSS NORTH CENTRAL KANSAS...AND FAR SOUTHERN
NEBRASKA...WITH HEAT INDEX VALUES OF 98 TO 103 DEGREES EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

WESELY

In the hours before

Local storm report, Jul 5, 5:34 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
534 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     OSCEOLA                 41.18N 97.55W
07/05/2011                   POLK               NE   CO-OP OBSERVER

            A LARGE LIMB FELL ON GARAGE RESULTING IN ROOF DAMAGE.

&&

NWS
Local storm report, Jul 5, 5:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
547 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND DMG     WACO                    40.90N 97.46W
07/05/2011                   YORK               NE   NWS EMPLOYEE

            MODERATE TREE DAMAGE IN THE TOWN OF WACO. MANY TREE
            BRANCHES DOWN WITH SOME A FOOT IN DIAMETER OR BIGGER.

&&

NWS
Local storm report, Jul 5, 5:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
548 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HEAVY RAIN       OSCEOLA                 41.18N 97.55W
07/05/2011  M4.20 INCH       POLK               NE   CO-OP OBSERVER

            4.20 INCHES OF RAINFALL IN TOWN SINCE 4 PM. RAINFALL HAS
            SINCE STOPPED.

&&

NWS
Local storm report, Jul 5, 5:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
550 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             2 NE HAMPTON            40.90N 97.86W
07/05/2011  E1.75 INCH       HAMILTON           NE   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZE HAIL.

&&

NWS
Local storm report, Jul 5, 5:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
552 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HEAVY RAIN       5 N OSCEOLA             41.25N 97.55W
07/05/2011  M4.10 INCH       POLK               NE   LAW ENFORCEMENT

            4.10 INCHES OF RAINFALL 5 MILES NORTH OF OSCEOLA SINCE 4
            PM. RAINFALL HAS SINCE STOPPED.

&&

NWS
Local storm report, Jul 5, 5:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
553 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 NE SHELBY             41.22N 97.39W
07/05/2011  E0.50 INCH       POLK               NE   CO-OP OBSERVER

            HAIL FELL FROM 415 TO 417 ALONG WITH HEAVY RAIN.

0423 PM     TSTM WND GST     OSCEOLA                 41.18N 97.55W
07/05/2011  E60.00 MPH       POLK               NE   CO-OP OBSERVER

            NICKEL SIZE HAIL

0426 PM     HAIL             OSCEOLA                 41.18N 97.55W
07/05/2011  E1.00 INCH       POLK               NE   CO-OP OBSERVER

0431 PM     HAIL             OSCEOLA                 41.18N 97.55W
07/05/2011  E1.50 INCH       POLK               NE   LAW ENFORCEMENT

0435 PM     HAIL             OSCEOLA                 41.18N 97.55W
07/05/2011  E1.50 INCH       POLK               NE   CO-OP OBSERVER

0458 PM     TSTM WND GST     BENEDICT                41.01N 97.61W
07/05/2011  E60.00 MPH       YORK               NE   PUBLIC

            ESTIMATED 60 MILE PER HOUR WIND WITH THUNDERSTORM AND
            HEAVY RAIN. VISIBILITY HAS BEEN REDUCED TO ABOUT A BLOCK.

0520 PM     HEAVY RAIN       OSCEOLA                 41.18N 97.55W
07/05/2011  E0.00 INCH       POLK               NE   NWS EMPLOYEE

            2.25 INCHES OF RAIN IN PAST HOUR.

0525 PM     TSTM WND DMG     WACO                    40.90N 97.46W
07/05/2011                   YORK               NE   NWS EMPLOYEE

            MODERATE TREE DAMAGE IN THE TOWN OF WACO. MANY TREE
            BRANCHES DOWN WITH SOME A FOOT IN DIAMETER OR BIGGER.

0525 PM     HEAVY RAIN       OSCEOLA                 41.18N 97.55W
07/05/2011  M3.66 INCH       POLK               NE   CO-OP OBSERVER

            3.66 INCHES OF RAINFALL SINCE 4 PM AND STILL RAINING
            HEAVILY.

0527 PM     TSTM WND GST     3 S WACO                40.85N 97.46W
07/05/2011  E60.00 MPH       YORK               NE   NWS EMPLOYEE

0534 PM     TSTM WND DMG     OSCEOLA                 41.18N 97.55W
07/05/2011                   POLK               NE   CO-OP OBSERVER

            A LARGE LIMB FELL ON GARAGE RESULTING IN ROOF DAMAGE.

0545 PM     HEAVY RAIN       OSCEOLA                 41.18N 97.55W
07/05/2011  M4.20 INCH       POLK               NE   LAW ENFORCEMENT

            4.20 INCHES OF RAINFALL IN TOWN SINCE 4 PM. RAINFALL HAS
            SINCE STOPPED.

0547 PM     HAIL             2 NE HAMPTON            40.90N 97.86W
07/05/2011  E1.75 INCH       HAMILTON           NE   EMERGENCY MNGR

            QUARTER TO GOLF BALL SIZE HAIL.

0549 PM     HEAVY RAIN       5 N OSCEOLA             41.25N 97.55W
07/05/2011  M4.10 INCH       POLK               NE   LAW ENFORCEMENT

            4.10 INCHES OF RAINFALL 5 MILES NORTH OF OSCEOLA SINCE 4
            PM. RAINFALL HAS SINCE STOPPED.

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:09 PM CDTSpecial Weather StatementGIDPolk51 min
Jul 5, 4:17 PM CDTSevere Thunderstorm WarningGIDPolk, York28 min
Jul 5, 4:32 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York43 min
Jul 5, 4:44 PM CDTSevere Thunderstorm WarningGIDPolk, York31 min
Jul 5, 5:01 PM CDTSevere Thunderstorm WarningGIDHamilton, Merrick, Polk, York44 min
Jul 5, 5:03 PM CDTTornado WarningGIDYork27 min
Jul 5, 5:25 PM CDTFlash Flood WarningGIDPolk, York6 hr
Jul 5, 5:28 PM CDTSevere Thunderstorm WarningGIDYork17 min
Jul 5, 5:44 PM CDTSevere Thunderstorm WarningGIDFillmore, Hamilton, Polk, York37 min
Jul 5, 6:32 PM CDTSpecial Weather StatementGIDClay, Fillmore43 min
Jul 5, 6:56 PM CDTSevere Thunderstorm WarningGIDClay, Fillmore34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.